Alert archive / California / Winter Storm Warnings in 2006
Winter Storm Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Feb 26, 2006, 2:05 PM PST. It took effect at Feb 27, 2006, 10:00 AM PST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2006, 2:05 PM PST (22:05 UTC)
- In effect from
- Feb 27, 2006, 10:00 AM PST
- Expired
- Feb 28, 2006, 10:00 AM PST
- In force
- 24 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 262205 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PST SUN FEB 26 2006 CAZ026-270615- /O.UPG.KVEF.WS.A.0004.060227T2000Z-060228T1800Z/ /O.NEW.KVEF.WS.W.0002.060227T1800Z-060228T1800Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 205 PM PST SUN FEB 26 2006 ...WINTER STORM WARNING IN EFFECT FROM 10 AM MONDAY TO 10 AM PST TUESDAY FOR AREAS ABOVE 8000 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 AM MONDAY TO 10 AM PST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A STRONG PACIFIC STORM WILL BRING HEAVY SNOW TO THE EASTERN SLOPES OF THE SOUTHERN SIERRA ABOVE 8000 FEET. THE SNOW WILL BEGIN SUNDAY NIGHT...THEN INCREASE IN INTENSITY DURING THE DAY MONDAY. SNOWFALL ACCUMULATIONS OF ONE TO TWO FEET CAN BE EXPECTED IN AREAS SUCH AS ASPENDELL...WITH EVEN GREATER TOTALS NEAR THE CREST...BEFORE THE SNOW TAPERS OFF TO SHOWERS DURING THE DAY TUESDAY. IN ADDITION TO THE HEAVY SNOW...STRONG WINDS WITH GUSTS UP TO 60 MPH WILL CAUSE NEAR ZERO VISIBILITIES IN AREAS OF BLOWING SNOW. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP OR IS OCCURRING. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL DIFFICULT. $$ MORGAN
7 follow-up statements
000 WWUS45 KVEF 270559 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 959 PM PST SUN FEB 26 2006 CAZ026-271200- /O.CON.KVEF.WS.W.0002.060227T1800Z-060228T1800Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 959 PM PST SUN FEB 26 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 10 AM PST TUESDAY ABOVE 8000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM MONDAY TO 10 AM PST TUESDAY ABOVE 8000 FEET. A STRONG PACIFIC STORM WILL BRING HEAVY SNOW TO THE EASTERN SLOPES OF THE SOUTHERN SIERRA ABOVE 8000 FEET MONDAY THROUGH TUESDAY MORNING. AREAS OF LIGHT SNOW MAY FALL THE REST OF TONIGHT NEAR THE SIERRA CREST BEFORE INCREASING DURING THE DAY MONDAY. SNOWFALL ACCUMULATIONS OF ONE TO TWO FEET CAN BE EXPECTED IN AREAS SUCH AS ASPENDELL...WITH EVEN GREATER TOTALS NEAR THE CREST...BEFORE THE SNOW TAPERS OFF TO SHOWERS DURING THE DAY TUESDAY. IN ADDITION TO THE HEAVY SNOW...STRONG WINDS LOOK LIKELY MONDAY NIGHT AND TUESDAY MORNING WITH GUSTS OVER 60 MPH POSSIBLE. THESE CONDITIONS WILL CAUSE NEAR ZERO VISIBILITIES IN AREAS OF BLOWING SNOW...ESPECIALLY IN THE HIGH MOUNTAIN PASSES. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS IN THE EAST SLOPES OF SOUTHERN SIERRA ABOVE 8000 FEET . $$ JGA
000 WWUS45 KVEF 271131 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 331 AM PST MON FEB 27 2006 CAZ026-271800- /O.CON.KVEF.WS.W.0002.060227T1800Z-060228T1800Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 331 AM PST MON FEB 27 2006 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST TUESDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST TUESDAY. A STRONG PACIFIC STORM WILL BRING HEAVY SNOW TO THE EASTERN SLOPES OF THE SOUTHERN SIERRA ABOVE 8000 FEET TODAY THROUGH TUESDAY MORNING. AREAS OF LIGHT SNOW WERE OCCURRING OVER THE WESTERN SLOPES OF THE SIERRA AND WAS EXPECTED TO BEGIN OVER THE EASTERN SLOPES LATER THIS MORNING. SNOW INTENSITY WILL INCREASE DURING THE AFTERNOON WITH SNOWFALL ACCUMULATIONS OF ONE TO TWO FEET EXPECTED IN AREAS SUCH AS ASPENDELL...WITH EVEN GREATER TOTALS NEAR THE CREST...BEFORE THE SNOW TAPERS OFF TO SHOWERS DURING THE DAY TUESDAY. IN ADDITION TO THE HEAVY SNOW...STRONG WINDS LOOK LIKELY MONDAY NIGHT AND TUESDAY MORNING WITH GUSTS OVER 60 MPH POSSIBLE. THESE CONDITIONS WILL CAUSE NEAR ZERO VISIBILITIES IN AREAS OF BLOWING SNOW...ESPECIALLY IN THE HIGH MOUNTAIN PASSES. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS IN THE EAST SLOPES OF SOUTHERN SIERRA ABOVE 8000 FEET. $$
000 WWUS45 KVEF 271750 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 950 AM PST MON FEB 27 2006 CAZ026-280000- /O.CON.KVEF.WS.W.0002.060227T1800Z-060228T1800Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 950 AM PST MON FEB 27 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY FOR AREAS ABOVE 8000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. A STRONG PACIFIC STORM WILL BRING HEAVY SNOW TO THE EASTERN SLOPES OF THE SOUTHERN SIERRA ABOVE 8000 FEET TODAY THROUGH TUESDAY MORNING. SPOTTERS IN ASPENDELL REPORTED RAIN THIS MORNING...WITH TOTALS OVER HALF AN INCH OVERNIGHT...AND ALSO REPORTED THAT SNOW WAS FALLING ABOUT 1000 FEET ABOVE ASPENDELL. SNOW LEVELS WILL DROP TO NEAR 8000 FEET DURING THE DAY TODAY AND PRECIPITATION INTENSITY WILL INCREASE...BRINGING HEAVY SNOW DOWN INTO ASPENDELL. SNOWFALL ACCUMULATIONS OF ONE TO TWO FEET ARE EXPECTED IN THE ASPENDELL AREA...WITH EVEN GREATER TOTALS NEAR THE CREST...BEFORE THE SNOW TAPERS OFF TO SHOWERS DURING THE DAY TUESDAY. IN ADDITION TO THE HEAVY SNOW...STRONG WINDS LOOK LIKELY MONDAY NIGHT AND TUESDAY MORNING WITH GUSTS OVER 60 MPH POSSIBLE. THESE CONDITIONS WILL CAUSE NEAR ZERO VISIBILITIES IN AREAS OF BLOWING SNOW...ESPECIALLY IN THE HIGH MOUNTAIN PASSES. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS IN THE EAST SLOPES OF SOUTHERN SIERRA ABOVE 8000 FEET. $$ MORGAN
000 WWUS45 KVEF 272225 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 225 PM PST MON FEB 27 2006 CAZ026-280630- /O.CON.KVEF.WS.W.0002.000000T0000Z-060228T1800Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 225 PM PST MON FEB 27 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY FOR AREAS ABOVE 8000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. A STRONG PACIFIC STORM WILL BRING HEAVY SNOW TO THE EASTERN SLOPES OF THE SOUTHERN SIERRA ABOVE 8000 FEET THROUGH TUESDAY MORNING. SPOTTERS IN ASPENDELL REPORTED A MIX OF RAIN AND SNOW THIS AFTERNOON...WITH SNOW BEGINNING TO STICK IN THE GRASS. AS COLD AIR MOVES IN TONIGHT...SNOW LEVELS WILL DROP TO NEAR 8000 FEET. AT THE SAME TIME...DEEPER MOISTURE WILL INVADE FROM THE SOUTHWEST...AND PRECIPITATION INTENSITY WILL INCREASE. SNOWFALL ACCUMULATIONS OF 10 TO 18 INCHES ARE EXPECTED IN THE ASPENDELL AREA...WITH HIGHER TOTALS NEAR THE CREST...BEFORE THE SNOW TAPERS OFF TO SHOWERS DURING THE DAY TUESDAY. IN ADDITION TO THE HEAVY SNOW...STRONG WINDS ARE LIKELY TONIGHT AND TUESDAY MORNING WITH GUSTS OVER 60 MPH POSSIBLE. THESE CONDITIONS WILL CAUSE NEAR ZERO VISIBILITIES IN AREAS OF BLOWING SNOW...ESPECIALLY IN THE HIGH MOUNTAIN PASSES. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS IN THE EAST SLOPES OF SOUTHERN SIERRA ABOVE 8000 FEET. $$ NVZ018-019-280630- /O.NEW.KVEF.WW.Y.0001.060228T0800Z-060228T2000Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 225 PM PST MON FEB 27 2006 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM PST TUESDAY FOR AREAS ABOVE 7500 FEET... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON TUESDAY. A STRONG PACIFIC STORM SYSTEM WILL PUMP MOISTURE INTO THE SPRING MOUNTAINS AND SHEEP RANGE TONIGHT. PRECIPITATION WILL START LATE THIS EVENING...WITH SNOW LEVELS INITIALLY AROUND 8500 FEET. THE PERIOD OF HEAVIEST PRECIPITATION IS EXPECTED BETWEEN MIDNIGHT TONIGHT AND SUNRISE TUESDAY MORNING. COLDER AIR WILL BE MOVING INTO THE AREA AT THE SAME TIME...WITH RAIN EXPECTED TO CHANGE TO SNOW DOWN TO 7500 FEET. FOUR TO SEVEN INCHES OF ACCUMULATION WILL BE POSSIBLE IN A SHORT TIME...WITH HIGHER AMOUNTS AT THE RESORT LEVEL...BEFORE THE SNOW TAPERS OFF TO SHOWERS AROUND NOON ON TUESDAY. IN ADDITION...STRONG SOUTH WINDS WITH GUSTS UP TO 50 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND STRONG WINDS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MORGAN
000 WWUS45 KVEF 280624 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1024 PM PST MON FEB 27 2006 CAZ026-281230- /O.CON.KVEF.WS.W.0002.000000T0000Z-060228T1800Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1024 PM PST MON FEB 27 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY... A FETCH OF SUBTROPICAL MOISTURE ASSOCIATED WITH AN AREA OF LOW PRESSURE OFF THE CENTRAL CALIFORNIA COAST WILL CONTINUE TO PRODUCE HEAVY SNOW ACROSS THE EAST SLOPE OF THE SOUTHERN SIERRA TONIGHT. THE SNOW LEVEL WILL BE NEAR 8000 FEET WITH ACCUMULATIONS OF 10 TO 18 INCHES NEAR 8500 FEET WITH HIGHER AMOUNTS NEAR THE CREST. AS OF 630 PM PST...ASPENDELL REPORTED 4 INCHES OF NEW SNOW WITH ABOUT AN INCH ACCUMULATION PER HOUR. IN ADDITION TO THE HEAVY SNOW...STRONG WINDS ARE LIKELY TONIGHT AND TUESDAY MORNING WITH GUSTS OVER 60 MPH POSSIBLE. THESE CONDITIONS WILL CAUSE NEAR ZERO VISIBILITIES IN AREAS OF BLOWING SNOW... ESPECIALLY IN THE HIGH ELEVATIONS. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS IN THE EAST SLOPES OF SOUTHERN SIERRA ABOVE 8000 FEET. $$ NVZ018-019-281230- /O.CON.KVEF.WW.Y.0001.060228T0800Z-060228T2000Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 1024 PM PST MON FEB 27 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM PST TUESDAY... A WARM MOIST SOUTHWEST FLOW HAS BROUGHT BETWEEN A HALF AND THREE QUARTERS OF AN INCH OF RAIN TO AREAS IN KYLE CANYON SO FAR THIS EVENING. AS COLDER AIR GRADUALLY WORKS IN AFTER MIDNIGHT THE SNOW LEVEL WILL LOWER TO NEAR 7500 FEET OR NEAR THE ELEVATION OF THE TOWN OF MOUNT CHARLESTON. FOUR TO SEVEN INCHES OF ACCUMULATION WILL BE POSSIBLE...BEFORE THE SNOW TAPERS OFF TO SHOWERS AROUND NOON ON TUESDAY. IN ADDITION...STRONG SOUTH WINDS WITH GUSTS UP TO 50 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND STRONG WINDS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ PIERCE
000 WWUS45 KVEF 281145 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 345 AM PST TUE FEB 28 2006 CAZ026-281800- /O.CON.KVEF.WS.W.0002.000000T0000Z-060228T1800Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 345 AM PST TUE FEB 28 2006 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 8000 FEET... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING ABOVE 8000 FEET. A FETCH OF SUBTROPICAL MOISTURE ASSOCIATED WITH AN AREA OF LOW PRESSURE OFF THE CENTRAL CALIFORNIA COAST WILL CONTINUE TO PRODUCE HEAVY SNOW ACROSS THE EAST SLOPES OF THE SOUTHERN SIERRA. IN ADDITION TO THE HEAVY SNOW...STRONG WINDS ARE LIKELY THIS MORNING WITH GUSTS OVER 60 MPH POSSIBLE. THESE CONDITIONS WILL CAUSE NEAR ZERO VISIBILITIES IN AREAS OF BLOWING SNOW... ESPECIALLY IN THE HIGH ELEVATIONS. A WINTER STORM WARNING MEANS THAT HAZARDOUS WINTER WEATHER IS EXPECTED TO DEVELOP. GUSTY WINDS WILL CAUSE BLOWING AND DRIFTING SNOW WHICH WILL MAKE TRAVEL HAZARDOUS IN THE EAST SLOPES OF SOUTHERN SIERRA ABOVE 8000 FEET. $$ NVZ018-019-281800- /O.CON.KVEF.WW.Y.0001.000000T0000Z-060228T2000Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 345 AM PST TUE FEB 28 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY ABOVE 7500 FEET... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. A WARM MOIST SOUTHWEST FLOW HAS BROUGHT NEARLY 2 INCHES OF RAIN TO AREAS IN KYLE CANYON SINCE LAST NIGHT. COLDER AIR WILL GRADUALLY WORK INTO THE AREA LATER THIS MORNING AND LOWER SNOW LEVELS TO 7500 FEET...OR NEAR THE ELEVATION OF THE TOWN OF MOUNT CHARLESTON. FOUR TO SEVEN INCHES OF ACCUMULATION WILL BE POSSIBLE...BEFORE THE SNOW TAPERS OFF TO SHOWERS AROUND NOON. IN ADDITION...STRONG SOUTH WINDS WITH GUSTS UP TO 50 MPH WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND STRONG WINDS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS45 KVEF 281753 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 953 AM PST TUE FEB 28 2006 CAZ026-281900- /O.EXP.KVEF.WS.W.0002.000000T0000Z-060228T1800Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 953 AM PST TUE FEB 28 2006 ...WINTER STORM WARNING WILL EXPIRE AT 10 AM PST THIS MORNING FOR AREAS ABOVE 8000 FEET... THE WINTER STORM WARNING WILL EXPIRE AT 10 AM THIS MORNING. AT 930 AM...SPOTTERS IN ASPENDELL REPORTED THAT 8 TO 10 INCHES OF SNOW HAD FALLEN SINCE MONDAY AFTERNOON...AND LIGHT SNOW WAS STILL FALLING. THE THREAT OF HEAVY SNOW HAS ENDED...SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE. $$ NVZ018-019-282000- /O.CON.KVEF.WW.Y.0001.000000T0000Z-060228T2000Z/ SHEEP RANGE-SPRING MOUNTAINS- INCLUDING THE CITY OF...THE TOWN OF MT CHARLESTON 953 AM PST TUE FEB 28 2006 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY FOR AREAS ABOVE 7500 FEET... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON TODAY. AT 930 AM...THE FIRE STATION AT MOUNT CHARLESTON REPORTED A MIX OF RAIN AND SLEET...WITH SLUSH ACCUMULATING ON THE GROUND. HIGHER UP...AT 9200 FEET...THE SKI RESORT REPORTED 6 TO 7 INCHES OF SNOW ACCUMULATION SO FAR. DOPPLER RADAR INDICATES THAT PRECIPITATION WILL LAST UNTIL BETWEEN 11 AM AND NOON...SO THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL NOON. A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW AND STRONG WINDS WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MORGAN
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 3:25 AM PST, 10 hours 40 minutes earlier.
Area forecast discussion, Feb 26, 3:25 AM PST, 10 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 325 AM PST SUN FEB 26 2006 .SYNOPSIS...HIGH PRESSURE WILL WEAKEN TODAY AS A STRONG LOW PRESSURE OVER THE EASTERN PACIFIC MOVES TOWARD THE CALIFORNIA COAST. SIGNIFICANT PRECIPITATION IS EXPECTED TO BEGIN IN THE SIERRAS MONDAY MORNING...SPREAD ACROSS THE MOJAVE DESERT AND SOUTHERN GREAT BASIN MONDAY NIGHT AND TUESDAY...THEN TAPER OFF LATE TUESDAY. SIGNIFICANT RAIN AND SNOW AMOUNTS ARE LIKELY WITH THIS STORM SYSTEM. THERE WILL BE A BRIEF LULL BEFORE ANOTHER STORM SYSTEM MOVES IN THURSDAY AND FRIDAY. && .SHORT TERM...HIGH PRESSURE WILL BEGIN TO SHIFT EAST TODAY AHEAD OF A STRONG LOW OVER THE EASTERN PACIFIC. TEMPERATURES WILL AGAIN REACH ABOVE NORMAL READINGS TODAY AS THE SOUTHWEST FLOW BEGINS TO INCREASE...ALTHOUGH ADDITIONAL CLOUD COVER MAY TEMPER THEM SOMEWHAT. MODELS REMAIN ON TRACK IN BRINGING THE STRONGEST STORM SYSTEM INTO THE AREA SO FAR THIS WINTER BEGINNING LATE TONIGHT. PRECIPITATION IS EXPECTED TO INCREASE OVER THE SIERRA AFTER MIDNIGHT TONIGHT AND INCREASE IN INTENSITY BY LATE MONDAY MORNING. MOISTURE WITH THIS SYSTEM IS RATHER DEEP AND WE WILL LIKELY SEE SIGNIFICANT PRECIPITATION SPILLING OVER ONTO THE EASTERN SIERRA SLOPES MONDAY AFTERNOON AND NIGHT. WINDS AT RIDGETOP ARE FORECAST TO BE IN THE 50-60 KT RANGE SO THE HIGHER ELEVATIONS WILL LIKELY SEE GUSTY WINDS FOR MUCH OF THE EVENT. SNOW LEVELS WILL BE RATHER HIGH AS PLENTY OF SUBTROPICAL WARM AIR IS DRAWN INTO THIS SYSTEM. SNOW LEVELS FOR THE MAJORITY OF THE EVENT SHOULD REMAIN AROUND 8000 FEET. THESE WILL BEING TO DROP BY TUESDAY MORNING...BUT MAJORITY OF THE PRECIPITATION WILL LIKELY BE EAST OF THE AREA BY THEN. SNOWFALL TOTALS ABOVE 8000 FEET COULD RANGE FROM 1 TO 3 FEET OVER THE EASTERN SLOPES AND HAVE GONE AHEAD AND ISSUED A WINTER STORM WATCH FOR THE COMBINATION OF THE SNOW AND STRONG WINDS. MOISTURE WILL SPREAD OVER THE REMAINDER THE CWA DURING THE DAY TUESDAY AND EXIT THE AREA BY LATE TUESDAY NIGHT. PRECIPITATION TOTALS ARE STILL IN QUESTION...BUT ITS LOOKING LIKE MOST SOUTHERN NEVADA VALLEYS COULD SEE BETWEEN 0.10 AND 0.25 INCHES. WILL HOLD OFF ON ANY WINTER STATEMENT FOR THE SPRING MOUNTAINS AS TOTALS ARE STILL IN QUESTION AND SNOW LEVELS WILL REMAIN RATHER HIGH. ALSO LOOKING FOR BREEZY CONDITIONS OVER MOST AREAS MONDAY NIGHT AND TUESDAY. THIS WILL KEEP LOW TEMPERATURES ON TUESDAY MORNING RATHER WARM AND LIKELY TO SET DAILY HIGH MINIMUM RECORDS OVER MANY AREAS...WITH THE POTENTIAL OF SETTING A FEBRUARY RECORD IN LAS VEGAS. THIS SYSTEM WILL EXIT THE REGION BY EARLY WEDNESDAY WITH MOST LOCATIONS SEEING DRY CONDITION. && .LONG TERM...NO BIG CHANGES IN THE WEDNESDAY THROUGH SATURDAY TIME FRAME AS MODELS REMAIN FAIRLY CONSISTENT AND ARE IN DECENT AGREEMENT WITH THIS PROGRESSIVE PATTERN. DRY WEST TO SOUTHWEST FLOW OVER THE FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT BETWEEN STORM SYSTEMS. THE NEXT STORM TO AFFECT THE REGION SETS UP OFF THE OREGON COAST ON THURSDAY WITH MOISTURE ADVECTING INTO THE SIERRA AND POSSIBLY AS FAR AS ESMERALDA COUNTY. MOST OF THE FORECAST AREA WILL REMAIN DRY WITH THE LOW SO FAR TO THE NORTHWEST. THE LOW MOVES GRADUALLY INLAND THURSDAY AND THURSDAY NIGHT AND HAS THE POTENTIAL TO BE A GIVE THE REGION ANOTHER GOOD SHOT OF PRECIPITATION. FOR NOW KEPT HIGH CHANCE POPS ACROSS THE NORTHERN HALF OF THE FORECAST AREA TAPERING TO SLIGHT CHANCE FOR THE LAS VEGAS VALLEY AND DRY FARTHER SOUTH. GLANCING AT THE 06Z RUNS...WE MAY BE LOOKING AT ENERGY AND MOISTURE WORKING A BIT FARTHER SOUTH AND LATER SHIFTS MAY HAVE TO INCLUDE A CHANCE OF SHOWERS FOR ALL ZONES. AT THIS TIME SNOW LEVELS LOOK LIKE THEY WILL BE MUCH LOWER THAN THE STORM AFFECTING THE AREA EARLIER IN THE WEEK. TROUGH AXIS STILL DRAGGING THROUGH NEVADA FRIDAY NIGHT AND SHOWERS WILL LINGER OVER THE NORTHERN ZONES FRIDAY NIGHT AND POSSIBLY STILL IN LINCOLN COUNTY ON SATURDAY WHILE THE REMAINDER OF THE AREA DRIES OUT IN NORTHWEST FLOW. && .AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS. SEE TAFS FOR KLAS...KVGT...KDRA...KBIH...KDAG...KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...WINTER STORM WATCH FOR ELEVATIONS ABOVE 8000 FEET ZONE 26 FROM NOON MONDAY UNTIL TUESDAY MORNING. && GORELOW/HARRISON HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Feb 26, 6:41 AM PST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 641 AM PST SUN FEB 26 2006 CAZ026-271445- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- 641 AM PST SUN FEB 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. A LOW PRESSURE SYSTEM MOVING THROUGH THE AREA WILL BRING ABUNDANT MOISTURE TO THE AREA FROM MONDAY AFTERNOON INTO TUESDAY. HEAVY SNOW IS EXPECTED IN THE SIERRA ABOVE 8000 FEET DURING THIS TIME WITH RAIN LIKELY IN THE VALLEY. IN ADDITION STRONG SOUTHWEST WINDS WILL ACCOMPANY THE SNOW AT HIGH ELEVATIONS CREATING HAZARDOUS WINTER WEATHER CONDITIONS. IMPROVED CONDITIONS ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT WITH ANOTHER STORM SYSTEM BRINGING A CHANCE OF RAIN AND SNOW FROM THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDARD PROCEDURES. AZZ001>003-036-CAZ027>029-NVZ014>022-271445- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-DEATH VALLEY NATIONAL PARK- SAN BERNARDINO COUNTY DESERTS-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 641 AM PST SUN FEB 26 2006 /741 AM MST SUN FEB 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY .SPOTTER INFORMATION STATEMENT... A LOW PRESSURE SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW MONDAY IN ESMERALDA AND NYE COUNTIES WITH RAIN AND SNOW SPREADING ACROSS THE REST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA MONDAY NIGHT THROUGH TUESDAY NIGHT. SNOW LEVELS WILL BE QUITE HIGH BUT THERE IS POTENTIAL FOR SOME HEAVY SNOW ABOVE 8000 FEET TUESDAY IN THE SPRING MOUNTAINS. PRECIPITATION CHANCES WILL DECREASE TUESADY NIGHT AS THE LOW WEAKENS AND MOVES EAST WHILE DRY SOUTHWEST FLOW IS EXPECTED WEDNESDAY AND THURSDAY. ANOTHER LOW PRESSURE SYSTEM WILL BRING A CHANCE OF RAIN AND SNOW FROM THURSDAY NIGHT INTO SATURDAY. SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER IN ACCORDANCE WITH STANDARD PROCEDURES.
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 3:55 AM PST | Winter Storm Watch | VEF | 10 hr |
Nearby
Winter Storm Warnings in California, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.